Please Help...Questions about meds....

Discussion in 'Fibromyalgia Main Forum' started by dawnie1960, Feb 27, 2003.

  1. dawnie1960

    dawnie1960 New Member

    Good afternoon! I am currently taking a bunch of pills for a major breakout of chronic hives. (put me in the hospital twice this month), and they are:

    Prednisone 40 mg/day decreasing by 10mg each week)
    Benedryl 200-300 mg/day
    Ranitidine(zantac) 300 mg/day
    Amitriptyline 10mg (3 to 4 times a day)

    Plus:

    1 high potency multi vitamin/day
    1 Vitamin C tablet/day
    2-3 digestive enzymes (has 3-4 different kinds/the good kinds)

    Now, I was taking capsules for combating canadida that contain grapefruit seed extract, pau D'Arco and caprilic oil...but I stopped these when my hives flared.

    I've been reading alot about Olive Leaf Extract. Not sure if I have a myco infection, but it wouldn't surprise me if I did (cuz of course, my doctors keep saying I'm fine...ya right!)

    So, my question is, do you think it would be too much for my system to take right now if I added the Olive Leaf Extract and the one for canadida on top of all the ones I'm taking for the hives?

    Or, do you think it might overwhelm my system and make the hives worse?

    I really want to agressively attack all my problems and try to fix (or even just lessen) the hives/pain/aches/fatigue etc.

    Whaddya think? Thanks in advance!
    Dawn


    [This Message was Edited on 02/27/2003]
  2. dawnie1960

    dawnie1960 New Member

  3. klutzo

    klutzo New Member

    The Prednisone is suppressing your immune system, so something like Olive leaf that will keep on fighting the various bugs anyway may be a good idea.
    But, I don't think I'd add anything until I figured out what it was that caused the hives. I suppose you could be allergic to olive leaf, though I've never heard of it.
    Klutzo
  4. Achy-shaky

    Achy-shaky New Member

    Just thinking about hives makes me itch! I've had skin reactions from too much vitamin C and it could even be a new alergy/sensitivity popping up so I'd try cutting that back.

    Also I've had bad hives from codeine - are any of your meds codeine-related?

    Good luck...hope you feel better soon
  5. dawnie1960

    dawnie1960 New Member

    for my hives. Everytime I see an allergist the results are always different so it is now classified as "idiopathic" meaning "don't know why ya got 'em...just do!" Besides, I've tried everything possible to find a cause...even fasted for 3 days.....still had hives. So doc's now say it's auto immune due to the Fibro. <sigh>

    There is, however, some foods that aggravate the hives so I try to avoid them at all costs. (ie: eggs/cheese/smoked meats etc)

    I take 1000 mg of vitamin C a day...I was told by my contact at local health food store that vitamin C is a natural anti-histamine. I also take because I smoke and smoking depletes body of vitamin C. (yes I know I should quit....working on that ! :)

    But, I think I will go off the vitamin C for a while and see if it makes a difference.

    And no, nothing I take is codeine based.

    Dawn


    [This Message was Edited on 02/28/2003]